MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-110/I20-30
Medical Device Problem Codes Material Puncture/Hole (1504); Product Quality Problem (1506); Material Integrity Problem (2978)
Health Effect - Clinical Codes Failure of Implant (1924); Rupture (2208)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, the patient presented emergently with abdominal pain.A type iiib endoleak was identified by a computerized tomography (ct) scan.The patient was successfully relined with a bifurcated afx2 device on (b)(6) 2019.However, the patient continued to experience abdominal pain four (4) hours post secondary implant.No additional information has been provided.Endologix will continue to obtain an update on the patients status.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx abdominal aortic aneurysm stent.Approximately three (3) years post initial procedure, the patient presented emergently with abdominal pain.A type iiib endoleak was identified by a computerized tomography (ct) scan.The patient was successfully relined with a bifurcated afx2 device on 18 apr 2019.However, the patient continued to experience abdominal pain four (4) hours post secondary implant.No additional additional information has been provided.Endologix will continue to obtain an update on the patients status.Additional information: at the completion of the clinical assessment, additional findings of a rupture was identified.It was reported that the patient was in good condition post a successful intervention.The reported abdominal pain was resolved.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed at the completion of the clinical assessment, the reported type 3b endoleak could not be confirmed with the medical images available for review however an aortic rupture was identified.Procedure related harms, device, user, procedure or anatomy relatedness of this event could not be determined with the medical records /images available for review.No additional investigation of this reported event is planned however if additional information pertinent to the incident is obtained, a follow-up report will be submitted.Endologix will continue to monitor this complaint and similar complaints in the event further investigation is needed.Device iteration is afx with duraply corrections: g1,2: contact office- name has been updated.H6: device code: remove code 2978, 1506.H6: result code: remove code 3221.H6: conclusion code: remove code 11, 12.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8605904
Report Number2031527-2019-00237
Device Sequence Number19566929
Product Code MIH
UDI-Device Identifier00818009012234
UDI-Public(01)00818009012234(17)181118
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/18/2018
Device Model NumberBA25-110/I20-30
Device Lot Number1423303-001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA INFRARENAL:1264386-008.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR